Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$H^\infty$-calculus for submarkovian generators


Authors: Peer Christian Kunstmann and Zeljko Strkalj
Journal: Proc. Amer. Math. Soc. 131 (2003), 2081-2088
MSC (2000): Primary 47A60, 47D03, 47D07
Published electronically: February 5, 2003
MathSciNet review: 1963753
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $-A$ be the generator of a symmetric submarkovian semigroup in $L_2(\Omega)$. In this note we show that on $L_p(\Omega), 1<p<\infty,$ the operator $A$ admits a bounded $H^\infty$ functional calculus on the sector $\Sigma(\phi)=\{z\in\mathbb{C}\setminus \{0\}:\vert\mbox{arg}\,z\vert<\phi\}$ for each $\phi>\psi_p^*$ with

\begin{displaymath}\psi_p^*=\frac{\pi}{2}\vert\frac{1}{p}-\frac{1}{2}\vert +(1-\... ...{1}{2}\vert)\arcsin(\frac{\vert p-2\vert}{2p-\vert p-2\vert}). \end{displaymath}

This improves a result due to M. Cowling. We apply our result to obtain maximal regularity for parabolic equations and evolutionary integral equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A60, 47D03, 47D07

Retrieve articles in all journals with MSC (2000): 47A60, 47D03, 47D07


Additional Information

Peer Christian Kunstmann
Affiliation: Institute of Mathematics I, University of Karlsruhe, Englerstrasse 2, D-76128 Karlsruhe, Germany
Email: peer.kunstmann@math.uni-karlsruhe.de

Zeljko Strkalj
Affiliation: Department of Mathematics, 202 Mathematical Sciences Building, University of Missouri, Columbia, Missouri 65211
Address at time of publication: Institute of Mathematics I, University of Karlsruhe, Englerstrasse 2, D-76128 Karlsruhe, Germany
Email: zeljko.strkalj@math.uni-karlsruhe.de

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06956-9
PII: S 0002-9939(03)06956-9
Keywords: Submarkovian semigroups, functional calculus
Received by editor(s): March 19, 2001
Received by editor(s) in revised form: December 12, 2001
Published electronically: February 5, 2003
Additional Notes: This work has been partially supported by the “Landesforschungsschwerpunkt Evolutionsgleichungen” of the Land Baden-Württemberg
The second author acknowledges support from DAAD. Die Arbeit wurde mit Unterstützung eines Stipendiums im Rahmen des Gemeinsamen Hochschulsonderprogramms III von Bund und Ländern über den DAAD ermöglicht
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society